MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271); Thrombosis/Thrombus (4440)
Date of Event 10/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was pericardial effusion occurred.A left atrial appendage closure (laac) procedure was being performed.A versacross connect laac access solution was selected for use.Right femoral access was obtained, the patient was given (b)(4) units of heparin, versacross wire was advanced to superior vena cava (svc), short sheath exchanged for versacross connect dilator within a was sheath, transseptal access performed without issues or concerns.The pigtail loop of the wire was in the laa while the was sheath was advanced into the left atrium (la).The physician monitored via transesophageal echocardiography (tee).Pigtail catheter advanced into the laa.No contrast injections were performed as this physician does not use contrast.The 27mm wds was prepped by the scrub tech and physician at the sterile field using the manifold for flush.Pigtail catheter removed, wds was advanced.The laa anatomy had a tall pectinate bifurcating the anterior lobe from the posterior space and there was a small proximal trabeculation close to the ostium on the posterior side.The physician used tee and fluoroscopy imaging to bring the wds up to the laa, unsheathing to a flex ball, advanced 1-2mm into the anterior lobe.On tee the distal end of the device was in a safe spot in the anterior lobe and did not appear to be pushing on the back wall.The physician did a combination deployment.Initially, it appeared as though there might be a gap on the posterior side due to the tall pectinate preventing the closure device to fully open, however this was resolved after the tug.Two tugs were performed.The gap was closed, and the closure device met position with less than 1/3 shoulder seen in 90 and 135 view.Measurements were taken; compression was 30-33%.The closure device was scrutinized with color, and there were no leaks seen per imaging physician.Due to the higher range of compression, the physician tugged the device a third and final time.Tug was secure.Measurements were repeated, and the closure device continued to measure 30-33% compressed.Imaging physician reviewed a 3d of the device, position, anchor, size and seal (pass) criteria was reviewed and decision made to release the device.There was no shift or change of the closure device post release from core wire.Active clotting time (act) during the procedure was 354.Patient was given 30mg of protamine.Imaging physician performed post procedure effusion sweep and commented there was a little fluid in the pericardial space but did not believe that to be new or concerning.The patient was transferred to post anesthesia care unit (pacu) post procedure for initial recovery and was then transferred to pre-post for phase 2 recovery.In pre-post recovery, the patient complained of chest pain and had a drop in systolic blood pressure into the 80s.The patient did complain of chest pain and had a decreased sbp, however her hr remained in the 60s as it was during the procedure pericardial effusion approaching tamponade.Beside transthoracic echocardiogram (tte) revealed a new pericardial effusion.The patient was transferred urgently back into the catheterization lab for pericardiocentesis.The effusion at its largest measured approximately 4cm along the antero-lateral wall, 2.69cm measured subcostal in mid rv freewall, 1.94cm apical.There was visible thrombus along the heart wall within the pericardial space as well.The implanting physician performed the pericardiocentesis pulling off approximately 400ml of red blood, and systolic blood pressure had increased to the 130s.The pigtail pericardiocentesis drain was sutured into place and set to drain by gravity.The patient was then transferred to intensive care unit (icu).A repeat tte was to be performed in a few hours to monitor the effusion.The drain was removed the next day, and the patient was discharged home (b)(6) 2025.No signs of pe during the procedure, which was noted 1hour and 45 min after device was released.The patient was under warfarin at the time of the event (inr 1.1), and not under antiplatelet drugs.The device is not expected to be returned for analysis (disposed).
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being update for the updated field describe event or problem (b5), in section b - adverse event or product problem.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was pericardial effusion occurred.A left atrial appendage closure (laac) procedure was being performed.A versacross connect laac access solution was selected for use.Right femoral access was obtained, the patient was given 17,000 units of heparin, versacross wire was advanced to superior vena cava (svc), short sheath exchanged for versacross connect dilator within a was sheath, transseptal access performed without issues or concerns.The pigtail loop of the wire was in the laa while the was sheath was advanced into the left atrium (la).The physician monitored via transesophageal echocardiography (tee).Pigtail catheter advanced into the laa.No contrast injections were performed as this physician does not use contrast.The 27mm wds was prepped by the scrub tech and physician at the sterile field using the manifold for flush.Pigtail catheter removed, wds was advanced.The laa anatomy had a tall pectinate bifurcating the anterior lobe from the posterior space and there was a small proximal trabeculation close to the ostium on the posterior side.The physician used tee and fluoroscopy imaging to bring the wds up to the laa, unsheathing to a flex ball, advanced 1-2mm into the anterior lobe.On tee the distal end of the device was in a safe spot in the anterior lobe and did not appear to be pushing on the back wall.The physician did a combination deployment.Initially, it appeared as though there might be a gap on the posterior side due to the tall pectinate preventing the closure device to fully open, however this was resolved after the tug.Two tugs were performed.The gap was closed, and the closure device met position with less than 1/3 shoulder seen in 90 and 135 view.Measurements were taken; compression was 30-33%.The closure device was scrutinized with color, and there were no leaks seen per imaging physician.Due to the higher range of compression, the physician tugged the device a third and final time.Tug was secure.Measurements were repeated, and the closure device continued to measure 30-33% compressed.Imaging physician reviewed a 3d of the device, position, anchor, size and seal (pass) criteria was reviewed and decision made to release the device.There was no shift or change of the closure device post release from core wire.Active clotting time (act) during the procedure was 354.Patient was given 30mg of protamine.Imaging physician performed post procedure effusion sweep and commented there was a little fluid in the pericardial space but did not believe that to be new or concerning.The patient was transferred to post anesthesia care unit (pacu) post procedure for initial recovery and was then transferred to pre-post for phase 2 recovery.In pre-post recovery, the patient complained of chest pain and had a drop in systolic blood pressure into the 80s.The patient did complain of chest pain and had a decreased sbp, however her hr remained in the 60s as it was during the procedure pericardial effusion approaching tamponade.Beside transthoracic echocardiogram (tte) revealed a new pericardial effusion.The patient was transferred urgently back into the catheterization lab for pericardiocentesis.The effusion at its largest measured approximately 4cm along the antero-lateral wall, 2.69cm measured subcostal in mid rv freewall, 1.94cm apical.There was visible thrombus along the heart wall within the pericardial space as well.The implanting physician performed the pericardiocentesis pulling off approximately 400ml of red blood, and systolic blood pressure had increased to the 130s.The pigtail pericardiocentesis drain was sutured into place and set to drain by gravity.The patient was then transferred to intensive care unit (icu).A repeat tte was to be performed in a few hours to monitor the effusion.The drain was removed the next day, and the patient was discharged home (b)(6) 2025.No signs of pe during the procedure, which was noted 1hour and 45 min after device was released.The patient was under warfarin at the time of the event (inr 1.1), and not under antiplatelet drugs.The device is not expected to be returned for analysis (disposed).It was further reported that is not confirmed at which part of the procedure the pe complication began and also unknown if or which pieces of equipment might have been involved.The physician's opinion it is a possibility the versacross device could have been involved in causing the pe.The patient was not hemodynamically stable when the complication was noted.There was no difficult or challenging anatomy and transseptal puncture was achieved easily.Tsp was achieved on the first drop down.There were no imaging difficulties at any point during the procedure.Approximately 2mm of wire tip was exposed at the time rf was activated.Pe was not detected until the patient was in phase 2 of recovery.Rf was activated once; the wire was visualized by tee advancing to the la and to the lspv.It is not clear if the tsp was involved with causing the pe complication.There was no asd present.It is unknown if the patient had a history of a prior tsp.Act was therapeutic for the entirety of the procedure.
 
Additional Manufacturer Narrative
The device did not return for analysis.However, based on the media provided, the reported allegation of thrombus and pericardial effusion were able to be confirmed.No other allegations could be confirmed based on the information available.
 
Event or Problem Description

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23451487
Report Number2124215-2025-78804
Device Sequence Number18161207
Product Code DXF
UDI-Device Identifier00685447019473
UDI-Public(01)00685447019473(17)280813(10)37344898
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0103
Device Catalogue NumberVXAK0103
Device Lot Number0037344898
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer10/24/2025
12/31/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/14/2025
01/19/2026
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight108 KG
Patient RaceWhite